Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Extremely itch red swollen vulva
|Lkng4answs - Sat Mar 06, 2010 10:47 pm||
Please help! Yesterday morning the upper portion (where the labia minora and majora meet) of my vulva became itchy. Not thinking much of it I itched it through my underwear a few times. Later on in the day it became much worse. My labia minora is quickly becoming increasingly, unbearably itchy and very swollen. I trimmed my pubic hair and cleansed with an antibacterial soap. I started applying Ozonol, which is all I could find at the time, and have been spaying the area (generously) with a first aid lidocaine spray in hopes of relieving some of the discomfort and getting some sleep. This morning I found some cortisone cream but there has been no improvement and I am going crazy. I have kept my underwear off and have been just laying in bed with a towel underneath me for about 40 hrs. I have no discharge and no odour. I am single and did not have intercourse in 4 1/2 years because I did not want anyone to come between myself and 2 young children. However, about 8 months ago an supposed friend did sexually assault me and I am wondering if an STD would take this long to present itself. What else could this be?
|Dr.M.jagesh kamath - Sun Apr 04, 2010 3:29 am||
Hello,Anogenital pruritus has many causes ranging from psycological causes like unexpressed guilt to thread worms.
Common causes would include an irritant contact reaction to douches and sprays.
Candidiasis ie yeast infections could also cause the itching.Dermatitis due to nylon,tampoons are other causes.
It is best not to apply steroids long term for it can cause skin atrophy.Lidocaine by itself cause hypersensitivity reactions.
Best to get treated for threadworms and also candidiasis.
The only sexually contacted problem could be trichomonas infections.
Do get examined and treated and you should be fine.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.